Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

On ativan and elavil for insomnia. Does reduction of ativan and quitting elavil cause nausea?

DOCTOR OF THE MONTH - Sep 2012
Sep 2012
User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Question
I was taking 2 mg of Ativan and 25 mg of Elavil in the evening for insomnia.
I have now reduced the Ativan to 1 mg and ceased taking Elavil. I have added 150 mg of Wellbutrin (taken in the morning). These changes were recommended by my GP.
Could the reduction of the the Ativan and quitting the Elavil cause the nausea I am having?
Posted Tue, 25 Dec 2012 in Sleep Disorders
 
 
Answered by Dr. Das Arindam 1 hour later
Hello,
Thank you for posting a question.

Ativan contains lorazepam. Elavil contains amitriptyline. Wellbutin contains bupropion. Miralax is a laxative.

Now, reduction of Ativan and Elavil cannot lead to nausea. It may occur due to other conditions.

Possibilities of this conditions are side effects of Wellbutin, Miralax, or other conditions like indigestion, etc.

Right now, you can take combination of pantoprazole and domperidone for this situation. It can definitely give you relief.

Consult with your GP for this side effects and for adjustment of the drugs and their doses accordingly.

Hope this information suffices. Let me know, if you have any more question.

Regards.
Above answer was peer-reviewed by
 
Follow-up: On ativan and elavil for insomnia. Does reduction of ativan and quitting elavil cause nausea? 30 minutes later
I know what pantoprazole is and am taking it now, but what is domperidone?
Thanks
 
 
Answered by Dr. Das Arindam 38 minutes later
Hello,
Thank you for writing back.

Domperidone is used to reduce nausea.

So, you can take combination or domperidone separately along with pantoprazole to reduce nausea.

Regards.
Above answer was peer-reviewed by
 
Follow-up: On ativan and elavil for insomnia. Does reduction of ativan and quitting elavil cause nausea? 1 hour later
I have researched domperidone and it sounds like a perfect drug for me, but unfortunately it is not approved by the FDA, and so my insurance would not cover it, but it looks like I can get it online--not cheaply.
If you have any other ideas for me, I would be happy to hear them. Because of my IBS I am often nauseous.
Thanks for your help.
 
 
Answered by Dr. Das Arindam 1 hour later
Hello,
Thank you for writing back.

In this situation, you can also take ondansetron. It is more potent drug.

Except ondansetron metoclopramide can also be considered.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor